MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM, MPFL, BIOCOMPOSITE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. IMPLANT SYSTEM, MPFL, BIOCOMPOSITE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1360C-CP
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the mpfl driver was unavailable during surgery but the surgeon proceeded with another driver to insert the screw instead with the shaft retracted (ar-1540db).The surgeon struggled to insert the screw because he only used the tip of the driver to implant.The acute angle x-ray template was not used.Screw was inserted and the patient was stable immediately post-op.A revision surgery was necessary due to instability, the interference screw was found broken at proximal end.The tip will remain inside the patient.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the bio-composite interference screw was broken-off near the proximal threads.Additionally, the screw's internal drive was stripped.The observed damages were most likely caused due to the incorrect driver being used as stated in the event description.This is the first complaint of this type for this part/ lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
IMPLANT SYSTEM, MPFL, BIOCOMPOSITE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6989810
Report Number1220246-2017-00408
Device Sequence Number18994824
Product Code MAI
UDI-Device Identifier00888867014015
UDI-Public00888867014015
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2018
Device Catalogue NumberAR-1360C-CP
Device Lot Number10075237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;